Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911

   
 

 

Cubic threefolds and abelian varieties of dimension five


Authors: Sebastian Casalaina-Martin and Robert Friedman
Journal: J. Algebraic Geom. 14 (2005), 295-326
DOI: https://doi.org/10.1090/S1056-3911-04-00379-0
Published electronically: August 11, 2004
MathSciNet review: 2123232
Full-text PDF

Abstract | References | Additional Information

Abstract: This paper proves the following converse to a theorem of Mumford: Let $A$ be a principally polarized abelian variety of dimension five, whose theta divisor has a unique singular point, and suppose that the multiplicity of the singular point is three. Then $A$ is isomorphic as a principally polarized abelian variety to the intermediate Jacobian of a smooth cubic threefold. The method of proof is to analyze the possible singularities of the theta divisor of $A$, and ultimately to show that $A$ is the Prym variety of a possibly singular plane quintic.


References [Enhancements On Off] (What's this?)


Additional Information

Sebastian Casalaina-Martin
Affiliation: Department of Mathematics, Columbia University, New York, New York 10027
Address at time of publication: Department of Mathematics, SUNY Stony Brook, Stony Brook, New York 11794-3651
Email: casa@math.columbia.edu, casa@math.sunysb.edu

Robert Friedman
Affiliation: Department of Mathematics, Columbia University, New York, New York 10027
Email: rf@math.columbia.edu

DOI: https://doi.org/10.1090/S1056-3911-04-00379-0
Received by editor(s): July 28, 2003
Published electronically: August 11, 2004
Additional Notes: The first author was supported in part by a VIGRE fellowship from NSF Grant #DMS-98-10750. The second author was supported in part by NSF Grant #DMS-02-00810.

Journal of Algebraic Geometry
The Journal of Algebraic Geometry
is sponsored by the Department of Mathematical Sciences
of Tsinghua University
and is distributed by the American Mathematical Society
for University Press, Inc.
Online ISSN 1534-7486; Print ISSN 1056-3911
© 2017 University Press, Inc.
Comments: jag-query@ams.org
AMS Website